Home | News | Find a Doctor | Ask a Question | Free

Avodart and increased baldness


#1

I know that there are many who will dispute this but after 10 months on a daily 0.5 dose of genuine Avodart, my hairline has receeded very badly but strangely enough my crown (top) area has filled in almost completely. I was about a NW 6 also. I have had 3 prior ht’s over the past 5 years.
I had a huge shed after the first 3 months and I have reduced my doseage to 3 times per week.
I have read this front hairline situation on other forums by the way. So, I have reduced my dose and the shedding has stopped and the crown has filled in but no luck in the front. Increased testosterone to blame?? This is what I have read. Any comments anyone? Thanks.


#2

impossible to say without before & after pictures.

that’s the only objective way to evaluate this.

sometimes its just a person’s imagination.

i’m on propecia and i take dutasteride every other day and its holding my hair in place front and back - more so on the back.


#3

» I know that there are many who will dispute this but after 10 months on a
» daily 0.5 dose of genuine Avodart, my hairline has receeded very badly but
» strangely enough my crown (top) area has filled in almost completely. I
» was about a NW 6 also. I have had 3 prior ht’s over the past 5 years.
» I had a huge shed after the first 3 months and I have reduced my doseage
» to 3 times per week.
» I have read this front hairline situation on other forums by the way. So,
» I have reduced my dose and the shedding has stopped and the crown has
» filled in but no luck in the front. Increased testosterone to blame?? This
» is what I have read. Any comments anyone? Thanks.

I would say that Yes, it is because of increased testosterone affecting the rest of your hair follicles on the front. Apparently they are more susceptible to testosterone than other hairs on your head. To stop this, use a DHT inhibitor like topical spiro, fluridil/eucapil, or RU58841.


#4

Thanks. Already started topical spiro.


#5

» I know that there are many who will dispute this but after 10 months on a
» daily 0.5 dose of genuine Avodart, my hairline has receeded very badly but
» strangely enough my crown (top) area has filled in almost completely. I
» was about a NW 6 also. I have had 3 prior ht’s over the past 5 years.
» I had a huge shed after the first 3 months and I have reduced my doseage
» to 3 times per week.
» I have read this front hairline situation on other forums by the way. So,
» I have reduced my dose and the shedding has stopped and the crown has
» filled in but no luck in the front. Increased testosterone to blame?? This
» is what I have read. Any comments anyone? Thanks.

I was in a similar boat as you. Topical dht blocker like spiro is good because although spiro is a weak 5-alpha reductase blocker, it does however an exceptionally well job at beating testosterone at the AR. I also recommend adding minoxidil to your frontal area to regain what you lost. I had excellent results in yr one when i was dosing 2-3x per week. My whole head thickened up including the crown. But when I increased my dose to ed i lost everything and looked worse than I did before I began. Now I’ve begun minoxidil (Xandrox 15 Plus and foam) that has put a halt in the sheds dead it its tracks and to regain most of the hairs I lost, and will be adding RU also.


#6

mj, if I can ask, did your sex drive return to normal after reducing your dosage? I’m currently doing the same thing and hoping that I’ll be able to not have the ed problem :confused:


#7

» mj, if I can ask, did your sex drive return to normal after reducing your
» dosage? I’m currently doing the same thing and hoping that I’ll be able to
» not have the ed problem :confused:

Dut never effected my sex drive dave.


#8

As you know I upped my dosage awhile ago but I’ve stopped taking any the past couple of weeks just to see if I can get everything “working” down there. I never had a problem at .5mg so once I feel normal again I’ll start back up with just that. I hope this isn’t permanent like a few stories I’ve heard.


#9

» As you know I upped my dosage awhile ago but I’ve stopped taking any the
» past couple of weeks just to see if I can get everything “working” down
» there. I never had a problem at .5mg so once I feel normal again I’ll
» start back up with just that. I hope this isn’t permanent like a few
» stories I’ve heard.

Nah, really doubt it’s permanent, and usually when this side occcurs it subsides and goes away on its own. Also, try not to think about it too much. Don’t be surprised if you get a shed any day now :smiley: